How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Keane Your Own Question
Dr. Keane
Dr. Keane, Therapist
Category: Mental Health
Satisfied Customers: 1760
Experience:  Clinical Psychology PhD, Licensed Professional Counselor with experience in marriage/family, teens and child psychology.
Type Your Mental Health Question Here...
Dr. Keane is online now
A new question is answered every 9 seconds

Hello, my wife went on lexapro about 8 years ago after she

Resolved Question:

Hello, my wife went on lexapro about 8 years ago after she had depression after having our 3rd child. Over the past year she reports not having strong emotions and the inability to cry. This is becoming a stressor on our marriage as she says she is numb to any love feelings. She is starting to see a therapist. Could this be a medication issue?
Submitted: 6 years ago.
Category: Mental Health
Expert:  Dr. Keane replied 6 years ago.
Hi and welcome,

The straightforward answer is yes. Some people find that the antidepressants make them feel "flat", may not have the ability to cry and not have many ranges of emotion, whether low or high. She may want to not only see a therapist but ask about tapering medication or changing to another. Marriage counseling would be helpful too.
Please click ACCEPT and leave FEEDBACK when you are satisfied.
Dr. Keane and other Mental Health Specialists are ready to help you

Related Mental Health Questions